My 16-y.o. has recently done a lot of gymnastics, weight-lifting and is running on little sleep. 4 days ago, she was sent home from school with vomitting. I work for a clinic, so she came there. She was running low-grade fever (99.5). Gave her 25 mg. shot of Phenergan. Didn't touch the vomitting. Pain in upper right stomach area, just under her breast. Took her to E.R. WBC was 19.9. Neuthrophils 91.8. Lymphocytes 5.0. Vomitting increased every 5 minutes and she was getting dehydrated, so IV started and she was given Zofran for the vomitting and later discharged with the pill version of the Zofran (which gave her severe headaches) -- only took that twice afterwards. She did well on liquid diet, then bland foods. Made mistake of drinking a chocolate milkshake yesterday and it soured badly on her stomach and she vomitted. At that time, she complained of severe pain (like acid reflux) in her mid-chest/esophageal area. Tums were chewed and she immediately began belching and had relief. Started her on Prilosec 20 mg. b.i.d. and gave laxative/stool softener (noticed her bowels had hardly moved all week and when they did were very hard). A day later (this morning) she had severe cramping in lower abdomen. Bowel movement was hard and minimal, followed by diarrhea a few moments later and the abdomental pain stopped. QUESTION: Infection from stress to her body? Possible gastroenteritis? What to do with her now?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.